Mixing prescription drugs and opioids is never recommended. This is because they can have reactions that can harm your health. You never know how your medications will respond to alcohol, and it can be dangerous.

When it comes to opioids, there are many dangers. People mix heroin and alcohol or prescription opiates and alcohol quite often, and nothing good comes from it.

Opiate And Alcohol Effects

Opiates are central nervous depressants. Central nervous depressants make it so your body doesn’t feel pain and has a sedative effect. Alcohol and opiates mixed together can make those effects way stronger and in a serious way.

People say they feel the effects of the opioid drug for a longer amount of time and at a stronger rate when mixed with opioid drugs. They say they feel the euphoria more and are much more relaxed.

These drugs both slow the brain and body functions. Opioids already slow breathing and alcohol can exacerbate that symptom. Alcohol also quickens the rate that opioids are absorbed into the bloodstream, which leads straight to the brain.

That’s why people want to mix the two together. So they feel a stronger and longer high.

The Dangers Of Mixing Together Opioids And Alcohol

The body definitely slows down when you mix opioids and alcohol together. The opioid drugs already slow your breathing and your heart rate, potentially too dangerous levels. When these two are combined it is possible it can cause your heart to just up and stop.

Opiates also can increase the side effects of alcohol. Your body will absorb alcohol faster and reach intoxication sooner. Combined together you can become more impaired faster and lead to accidents because of it.

Overdose is far more likely when these two are mixed. Alcohol intoxication can be dangerous and so can opioid overuse. When combined an overdose is possible because you can easily take too much of one or the other.

Other dangers are:

–    Dizziness

–    Drowsiness

–    Slowed breathing

–    Slowed heart rate

–    Fine motor skill function going down

–    Tremors in body

Overdosing On Alcohol And Opioids

Most opioid overdoses that occur are when combined with alcohol or other related drugs. Since illegal drugs can be mixed with other substances it is even more possible to have a toxic mixture.

All of these factors can contribute to an overdose. Mixing the two together means you never know what you’ll get. It can be dangerous and surprising what happens. They both increase the effects of the other.

If you take the normal amount of drugs you use at one time and then drink your normal amount of alcohol it is easy to use too much of both together and cause a fatal overdose.

It is never safe to drink while you are also taking opioid drugs, even if they are prescribed and you are using them properly. Alcohol can only have adverse effects when taken with opioids.